MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) BD PRESET¿; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON AND COMPANY (BD) BD PRESET¿; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 364416
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional lot number reported: d4.Medical device lot#: 4151988.D4.Medical device expiration date: 05-31-2026.D4.Unique identifier (udi) #: (b)(4).H4.Device manufacture date: 05-30-2024.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported after drawing a blood sample with a bd preset¿ syringe the cap was loose causing blood to leak.Blood got on the gloves of the lab technician.This occurred with an unspecified number of syringes.There was no report of adverse impact to patients or users.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated with additional information.D9: device available for evaluation: yes d9: returned to manufacturer on: 02-dec-2024 investigation summary: material #: 364416 lot/batch #: 4151988 and 4187145 bd received 2 samples (one from each reported lot number) for investigation.The samples were evaluated by functional testing and the indicated failure mode for leakage from tip cap with the incident lot was not observed.Additionally, 18 retention samples from bd inventory (9 from each reported lot number) were evaluated by functional testing and no issues were observed relating to leakage from tip cap as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode leakage from tip cap.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD PRESET¿
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK 
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK  
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20786328
Report Number9617032-2024-01862
Device Sequence Number12510035
Product Code JKA
UDI-Device Identifier50382903644167
UDI-Public(01)50382903644167(11)240705(17)260630(10)4187145
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2026
Device Catalogue Number364416
Device Lot Number4187145
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown